Alert archive / Louisiana / River Flood Warnings in 2009
River Flood Warning 85, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Dec 24, 2009, 10:41 AM CST for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 10:41 AM CST (16:41 UTC)
- Expired
- Dec 25, 2009, 8:57 PM CST
- In force
- 34 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
Counties Acadia Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mermentau River at Mermentau (MRML1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 9:03 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 24, 9:03 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
903 AM CST THU DEC 24 2009
.DISCUSSION...
QUICK UPDATE TO REMOVE LOCATIONS WEST OF THE LINE OF THUNDERSTORMS
FROM THE TORNADO WATCH...AND TO CHANGE WX THERE TO OCNL -RA. NO
OTHER CHANGES AT THIS TIME.
13
&&
.PREV DISCUSSION... /ISSUED 610 AM CST THU DEC 24 2009/
AVIATION...BAND OF THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING
EAST AT 35 MPH JUST NOW MOVING PAST BPT WILL BE MOVING INTO LCH
AROUND 14Z AND AEX AT 15Z. EXPECT GUSTS TO 40 KNOTS WITH IFR
CIGS/VIS IN HEAVY RAIN WITH THE BAND AND THE FRONT IMMEDIATELY
FOLLOWING WITHIN AN HOUR WILL TAPER OFF THE RAIN. LFT AND ARA CAN
EXPECT THIS BAND AT 17Z AFTER IT SLOWS SOME. MVFR CIGS WITH A FEW
SHOWERS IN THE WAKE OF THE FRONT WITH GUSTY WESTERLY WINDS. SKIES
WILL CLEAR FROM WEST TO EAST TNITE FOR BPT AND LCH WITH MVFR CIGS
IMPROVING TO VFR. LFT, ARA AND AEX WILL SEE VFR CIGS CLEARING MID-
MORNING CHRISTMAS DAY.
SWEENEY
PREV DISCUSSION... /ISSUED 519 AM CST THU DEC 24 2009/
UPDATE...
UPDATED FOR NEW TOR WATCH UNTIL 19Z FOR SE TX AND SRN LA.
ALSO EXTENDED THE LAKE WIND ADVISORY FOR AREAS NORTH OF THE
I-10 CORRIDOR. SQUALL LINE HAS NOW MOVED INTO SOUTHEAST TEXAS.
PREV DISCUSSION... /ISSUED 432 AM CST THU DEC 24 2009/
DISCUSSION...
A COLD FRONT WILL BE ENTERING SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA THIS MORNING. STRONG THUNDERSTORMS ARE DEVELOPING
OUT AHEAD OF THIS LATEST FRONT. PERIODS OF RAIN AND SHOWERS
WILL CONTINUE BEHIND THE FRONT BEFORE DRIER AIR PUSHES IN
LATE THIS AFTERNOON.
WE HAVE ALREADY REACHED THE HIGH TEMPERATURE FOR THE DAY WITH
AFTERNOON FALLING INTO THE LOWER 60S THIS AFTERNOON. STRONG WEST
TO NORTHWEST WINDS BEHIND THE FRONT WITH A SMALL CRAFT ADVISORY
AND LAKE WIND ADVISORY IN EFFECT FOR TODAY SOUTH OF THE I-10
CORRIDOR.
THE GOOD NEWS IS SKIES WILL BE CLEARING TONIGHT WITH A COLD START
TO THE CHRISTMAS DAY. TEMPS ACRS THE LAKES REGION IS SE TX AND
CNTRL LA WILL BE HOVERING IN THE LOWER 30S WHILE MID 30S WILL HOLD
ALONG THE COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 63 34 52 33 / 70 10 0 10
KBPT 63 32 52 34 / 70 10 0 10
KAEX 62 32 49 29 / 100 10 0 10
KLFT 65 36 52 33 / 100 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ACADIA-ALLEN-
AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-IBERIA-
JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-ST.
LANDRY-ST. MARY-UPPER ST. MARTIN-VERMILION-VERNON.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR HARDIN-JASPER-
JEFFERSON-NEWTON-ORANGE-TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT
20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM-SABINE LAKE-VERMILION BAY-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
&&Hazardous weather outlook, Dec 24, 5:23 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 523 AM CST THU DEC 24 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-251130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 523 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH UNTIL 1 PM. A SQUALL LINE IS MARCHING THROUGH SOUTHEAST TEXAS AT THIS TIME WILL MOVE INTO SW LOUISIANA AROUND 6 AM AND CONTINUE MOVING OFF TO THE EAST. WINDY AND MUCH COOLER BEHIND THE FRONT WITH A LAKE WIND ADVISORY FOR AREA LAKES THROUGH 6 PM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 24, 8:49 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
849 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM TSTM WND DMG NW GRAND CHENIER 29.77N 92.98W
12/24/2009 CAMERON LA PUBLIC
&&
BRAZZELLLocal storm report, Dec 24, 9:02 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG SCOTT 30.24N 92.09W
12/24/2009 LAFAYETTE LA PUBLIC
TREE ON A HOUSE IN SCOTT.
&&
BRAZZELLLocal storm report, Dec 24, 9:11 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG SCOTT 30.24N 92.09W
12/24/2009 LAFAYETTE LA PUBLIC
*** 1 FATAL *** TREE ON A HOUSE IN SCOTT.
&&
BRAZZELLLocal storm report, Dec 24, 9:14 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
914 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TORNADO CHURCH POINT 30.40N 92.21W
12/24/2009 ACADIA LA LAW ENFORCEMENT
POSSIBLE TORNADO AT CHURCH POINT WITH A ROOF OFF OF A
HOUSE.
&&
BRAZZELLLocal storm report, Dec 24, 9:43 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
943 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM TORNADO 2 N IOTA 30.36N 92.49W
12/24/2009 ACADIA LA NWS EMPLOYEE
TORNADO DAMAGED A HOUSE NEAR IOTA. REPORT RELAYED THROUGH
LMRFC
&&
BRAZZELLLocal storm report, Dec 24, 9:50 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM TORNADO 2 N IOTA 30.36N 92.49W
12/24/2009 ACADIA LA NWS EMPLOYEE
TORNADO DAMAGED A HOUSE NEAR IOTA A BARN AND NEARBY
TRAILERS. REPORT RELAYED THROUGH LMRFC
&&
BRAZZELLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:09 AM CST | Special Marine Warning | LCH | 2 hr | |
| Dec 24, 6:18 AM CST | Special Marine Warning | LCH | 57 min | |
| Dec 24, 7:00 AM CST | Special Marine Warning | LCH | 90 min | |
| Dec 24, 7:20 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 25 min |
| Dec 24, 7:37 AM CST | Tornado Warning | LCH | Acadia, Saint Landry | 23 min |
| Dec 24, 7:42 AM CST | Tornado Warning | LCH | Avoyelles | 33 min |
| Dec 24, 7:45 AM CST | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 30 min |
| Dec 24, 8:02 AM CST | Special Marine Warning | LCH | 118 min | |
| Dec 24, 8:22 AM CST | Tornado Warning | LCH | Evangeline | 23 min |
| Dec 24, 8:32 AM CST | Tornado Warning | LCH | Iberia, Vermilion | 28 min |
| Dec 24, 8:34 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 26 min |
| Dec 24, 8:39 AM CST | Tornado Warning | LCH | Saint Landry | 36 min |
| Dec 24, 8:56 AM CST | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin | 34 min |
| Dec 24, 9:03 AM CST | Tornado Warning | LCH | Iberia, St. Mary | 27 min |
| Dec 24, 9:17 AM CST | Tornado Warning | LCH | Saint Landry, Saint Martin | 28 min |
| Dec 24, 9:27 AM CST | Tornado Warning | LCH | Iberia, Saint Martin | 33 min |
| Dec 24, 10:00 AM CST | Special Marine Warning | LCH | 60 min | |
| Dec 24, 10:41 AM CST | River Flood Warning | LCH | Calcasieu | 24 hr |
| Dec 24, 10:52 AM CST | Gale Warning | LCH | 19 hr | |
| Dec 24, 12:37 AM CST | Areal Flood Advisory | LCH | Tyler | 3 hr |
| Dec 24, 1:23 AM CST | Tornado Warning | LCH | Jasper, Tyler | 37 min |
| Dec 24, 2:38 AM CST | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 3 hr |
| Dec 24, 2:54 AM CST | Tornado Warning | LCH | Jasper, Newton | 36 min |
Nearby
River Flood Warnings in Louisiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.